MAUDE Adverse Event Report: SUNMED LLC SUNMED LLC; SMALL ADULT AIRFLOW W/MANOMETER

SUNMED LLC SUNMED LLC; SMALL ADULT AIRFLOW W/MANOMETER
Model Number AF5140MB
Medical Device Problem Codes Loose or Intermittent Connection (1371); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient disconnected from the ventilator and placed on ambu bag by anesthesia resident team.Patient moved out of operating room and down h hallways to transfer to icu.Between h and g it was noted the patient was desaturating and the vital signs were beginning to decompensate.At this time, it was noted the ambu bag was not ventilating the patient.All connection and oxygen supply were verified and checked.A resident ran to the operating room to get a new ambu bag and the team rushed the patient back into the operating room.The new ambu bag appeared to functioning properly.Ventilation was verified by auscultation and he was ventilated until oxygen saturations improved.The patient was then transferred to the icu without issue.
 
Additional Manufacturer Narrative
Ventilation was compromised and the patient was deemed hypoxic.The bvm malfunctioning would potentially lower the volume delivered to the patient.Based on the reported information, the criteria for reporting an adverse event have been met.
 
Additional Manufacturer Narrative
Ventilation was compromised and the patient was deemed hypoxic.The bvm malfunctioning would potentially lower the volume delivered to the patient.Based on the reported information, the criteria for reporting an adverse event have been met summary: returned product confirms complaint.Product was found to be missing a duckbill valve which prevented any pressure to be delivered to the patient port.Customer notified of defect, mitigation process outlined in ifu, and defect rates.Ra: risk assessment review of rma-20020, r37 identifies that missing components (like the tail assembly umbrella valve) are associated with a severity of 7.
 
Event or Problem Description
Patient disconnected from the ventilator and placed on ambu bag by anesthesia resident team.Patient moved out of or and down h hallways to transfer to icu.Between h and g it was noted the patient was desaturating and the vital signs were beginning to decompensate.At this time, it was noted the ambu bag was not ventilating the patient.All connection and oxygen supply were verified and checked.A resident ran to the or to get a new ambu bag and the team rushed the patient back into the or.The new ambu bag appeared to functioning properly.Ventilation was verified by auscultation and he was ventilated until oxygen saturations improved.The patient was then transferred to the icu without issue.

Brand Name
SUNMED LLC
Common Device Name
SMALL ADULT AIRFLOW W/MANOMETER
Manufacturer (Section D)
SUNMED LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key16114398
Report Number1314417-2023-00001
Device Sequence Number20295230
Product Code BTM
UDI-Device Identifier10889483103012
UDI-Public10889483103012
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF5140MB
Device Catalogue NumberAF5140MB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown